Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 16, 2010, 3:36 AM EST for 5 counties in Florida. It took effect at Dec 16, 2010, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2010, 3:36 AM EST (08:36 UTC)
- In effect from
- Dec 16, 2010, 10:00 AM EST
- Expired
- Dec 16, 2010, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS82 KMLB 160836 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 336 AM EST THU DEC 16 2010 FLZ041-044>046-053-141-144-162300- /O.UPG.KMLB.FW.A.0060.101216T1500Z-101216T2300Z/ /O.NEW.KMLB.FW.W.0073.101216T1500Z-101216T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- COASTAL VOLUSIA-SOUTHERN LAKE- 336 AM EST THU DEC 16 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 15, 9:08 PM EST, 6 hours 28 minutes earlier.
Area forecast discussion, Dec 15, 9:08 PM EST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
908 PM EST WED DEC 15 2010
.DISCUSSION...
...LOWS NEAR FREEZING EXPECTED WITH AREAS OF FROST TONIGHT...
TONIGHT...CENTER OF HIGH PRESSURE ACROSS THE AREA THIS EVENING IS
FORECAST TO DRIFT INTO THE ATLANTIC BEFORE SUNRISE. THOUGH SURFACE
WINDS WILL BE CALM ALL NIGHT...A RETURN FLOW WILL COMMENCE ABOVE A
SHALLOW TEMPERATURE INVERSION. THIS ALWAYS MAKES THE MIN TEMP
FORECAST VERY TRICKY. USUALLY THE TEMPS FALL LIKE A ROCK AFTER
SUNSET THEN LEVEL OFF. THE EVENING SURFACE OBSERVATIONS INDICATED
THAT A PRECIPITOUS FALL DID NOT OCCUR IN THE NORTH...BUT A FEW
LOW-MID 30S WERE SHOWING UP IN THE SOUTH. WITH THE VERY DRY AIR
MASS...CALM WINDS AND CLEAR SKIES...EXPECT AT LEAST AREAWIDE COLD
POCKET MINS AROUND 30 DEGREES...WITH CONSIDERABLE FROST. LITTLE IF
ANY CHANGES PLANNED TO THE CURRENT FORECAST.
THURSDAY...SHALLOW TEMPERATURE INVERSION WILL BREAK QUICKLY AROUND
9 AM AS SOUTHERLY RETURN FLOW KICKS IN. MAX TEMPS WILL RECOVER INTO
THE MID 60S TO AROUND 70 WITH PLENTY OF SUNSHINE ONCE AGAIN AS DRY
AIR WILL BE SLOW TO MOISTEN.
&&
.AVIATION...VFR WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT AND
LASTING UNTIL AROUND SUNRISE.
&&
.MARINE...CENTER OF HIGH PRESSURE ACROSS CENTRAL FLORIDA AND PUSHING
EAST WILL CAUSE WINDS TO CONTINUE WEAKENING OVERNIGHT SO WILL DROP
THE EXERCISE CAUTION STATEMENT OFFSHORE. SOUTHERLY RETURN FLOW ON
THU SHOULD BE 5-10 KNOTS OVER THE SHELF WATERS AND 10-15 KNOTS IN
THE GULF STREAM.
&&
.FIRE WEATHER...(PREVIOUS DISCUSSION) MIN RHS WILL DROP TO BETWEEN
30-35 PCT OVER NRN INTERIOR SECTIONS THU AFTN THOUGH DURATIONS
GREATER THAN 4 HOURS NOT A CERTAINTY. WILL LEAVE ONGOING WATCH IN
PLACE FOR NOW.
&&
.CLIMATE...
RECORD LOWS FOR THU DEC 16TH:
DAYTONA BEACH 28 1968
ORLANDO 29 1968
MELBOURNE 29 1968
VERO BEACH 27 1968
IT IS NOT AS LIKELY THAT THESE RECORDS WILL BE TIED OR BROKEN THU
MORNING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 2 AM TO 8 AM EST THURSDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM LATE THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
UPDATES...LASCODY
IMPACT WEATHER...SEDLOCKHazardous weather outlook, Dec 15, 7:16 PM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 716 PM EST WED DEC 15 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-161100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 716 PM EST WED DEC 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. ...EXCESSIVE COLD IMPACT... ...FREEZE WARNING OVERNIGHT... MODIFIED ARCTIC HIGH PRESSURE WILL MOVE ACROSS THE FLORIDA PENINSULA OVERNIGHT. CLEAR SKIES AND VERY LIGHT TO CALM WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY. LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S ACROSS PORTIONS OF LAKE AND INTERIOR VOLUSIA COUNTIES TO THE LOWER 30S ELSEWHERE. THE BARRIER ISLANDS...HEAVILY URBANIZED AREAS AND EASTERN MARTIN COUNTY HAVE THE BEST CHANCE TO ESCAPE A FREEZE WITH LOWS IN THE MID 30S. THE DURATION OF FREEZING TEMPERATURES WILL NOT BE AS LONG AS PREVIOUS NIGHTS BUT THERE WILL BE A BETTER CHANCE FOR FROST. EXPECT FOUR TO FIVE HOURS OF FREEZING TEMPERATURES ACROSS LAKE COUNTY...PORTIONS OF INLAND VOLUSIA COUNTY AND FURTHER SOUTH OVER OKEECHOBEE...SOUTHERN OSCEOLA...WESTERN INDIAN RIVER...WESTERN SAINT LUCIE AND WESTERN MARTIN COUNTIES. ONE TO THREE HOURS OF FREEZING TEMPERATURES WILL BE POSSIBLE OUTSIDE OF THE AFOREMENTIONED AREAS MENTIONED ABOVE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL FLORIDA SATURDAY AND SATURDAY NIGHT AND BRING DETERIORATING CONDITIONS TO THE ATLANTIC WATERS. WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS BEHIND THE FRONT WILL BUILD SEAS TO 8 FEET OFFSHORE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT BEFORE DIMINISHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.